MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Leak/Splash (1354); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that ekos therapy was discontinued as a result of a leak, and the patient did not receive an adequate amount of lytic.An ekosonic endovascular device, 135x50cm was selected for use.During ekos therapy, an overheating alarm sounded, and upon moving the patient, it was noted that the hub of the ekos device was leaking.It was unconfirmed whether the leak was attributed to coolant or lytic, but the physician believed the leak to be lytic.Ultrasound therapy was discontinued, and the ekos device was continued to be used as a standard infusion catheter, despite the leak.Thrombus resolution was not achieved, and the physician reported that the patient did not receive an adequate amount of lytic.There were no reported patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis: visual inspection of the complaint device confirmed that there was a crack in the manifold luer.Functional testing confirmed that liquid was leaking from the crack.The reported event of leaking was confirmed.Additionally, it was found that the manifold luer was cracked.The reported event of an overheating alarm was not confirmed, but it was likely that leaking coolant from the manifold led to insufficient coolant irrigation, and a temperature alarm.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18789780
Report Number2124215-2024-11370
Device Sequence Number15537030
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035889541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown